Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Why do eyes look sunken and the face sags when taking antipsychotic medicines?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Why do people's faces look weird when they are on antipsychotic medicines? Their eyes look sunken in and face is saggy. Does their face ever go back to normal once they are off them?
Posted Tue, 25 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 3 hours later
Hi there albeit this question has been tagged under 'bipolar disorder', essentially it is a dermatologis/cosmetic query. So am taking the XXXXXXX of answering you. At the outset, i empathise & understand why you feel this way. However, it is not just people on antipsychotics who feel this way. I have tons of similar queries in my practice daily. Yes the face will get back to its 'normal' appearance once they are off them. However, with adequate hydration, plenty of good quality sleep & perhaps some home remedies like application of sliced circular cucumber pads around the eyes during an afternoon siesta, one may even be 'normal' on them!
Cheers & Here's to a good countenance irrespective! To quote an old cliche' : "beauty lies in the eyes of the beholder" a good self image is half the battle won!
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist
Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor